MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515056
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd injector locking n40-o had leakage at the luer.Complaint via email.I am not sure if you are the one who can help me with this, but i would like an inservice on the phaseal for my unit as there still seems to be some issues with leakage that i think is related to user error.I feel like an in-service will help with the issues we are experiencing.Let me know if you can help me with this.I appreciate you! per full email: i wanted to send out this education again to help keep everyone safe.I have included all rns for situational awareness and many of you are not chemotherapy providers yet but are going through the oncology tips program so it will be good information for the future.Situation: we have experienced a few additional chemotherapy disconnections and spills on our unit involving phaseal connectors since our previous education was shared.Background: over the past year, there have been multiple documented chemotherapy spills related to phaseal connector use.Education was previously provided after consultation with bd product educators regarding proper connection technique.Assessment: review of recent events continues to show that disconnections can occur during nursing connections to the phaseal system, emphasizing the importance of consistent use of the correct attachment method.Recommendation: we wanted to send a reminder on the proper method for attaching the phaseal connector and ask that you if a spill does occur, please submit an hrp and an arc product concern.Key steps for a secure connection include: fully insert the tubing post into the phaseal adapter.Turn it a quarter turn before securing with the luer lock.Before locking, gently pull on the tubing to confirm the connection is secure.We will also be reaching out to the bd representative again to coordinate a visit to holy family for additional hands-on education and training.Per additional communication with customer 30apr2026: i was able to connect with the customer that reported (b)(6) on a call this afternoon to clarify the information reported and collect the details needed for the questions i outlined on the communication below.The sales rep was also able to join us on this call, and we believe these failures may be related to education, she has not been able to visit the customer on site since last august but is planning to visit them in june to provide on site support.(b)(6): 1) is the leakage specific to the connector or locking injector? is it occurring between both the luer of the injector/ tubing and the connector/tubing? the disconnection and leakage are occurring with the injector and tubing connection.2) to confirm, there are no impacted lot numbers or samples available for these occurrences, correct? correct.3) does the primary ivf line that disconnected belong to bd? if yes, please confirm the material.Yes, bd material 2426-0007.4) will you confirm the dates of events for these six occurrences are noted correctly? 8/27/2024, 10/31/2024, 12/6/2024, 2/28/2026, unknown, unknown? correct.4) will you confirm the dates of events for these six occurrences are noted correctly? 8/27/2024, 10/31/2024, 12/6/2024, 2/28/2026, unknown, unknown? correct.
 
Additional Manufacturer Narrative
No photos or physical samples that display the reported condition were available for investigation.Product undergoes a series of visual and functional evaluations throughout the manufacturing process, including verification all critical dimensions are within specification.As the lot involved in this incident is unknown, a device history review could not be performed.Based on our quality team's investigation, a root cause related to our product or manufacturing process cannot be established at this time.On site training is scheduled to be performed at the facility to reinforce proper connection procedures.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PHASEAL
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25085993
Report Number3003152976-2026-00210
Device Sequence Number13362916
Product Code ONB
UDI-Device Identifier00382905150708
UDI-Public(01)00382905150708
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K201099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515056
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown